Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Sep 7, 2007, 3:14 PM CDT for 7 counties in Missouri. It took effect at Sep 7, 2007, 4:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2007, 3:14 PM CDT (20:14 UTC)
- In effect from
- Sep 7, 2007, 4:00 PM CDT
- Expired
- Sep 9, 2007, 4:02 AM CDT
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Crawford County, MO, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 110 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 072014 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 314 PM CDT FRI SEP 7 2007 MOZ072>075-084-085-099-080815- /O.NEW.KLSX.FF.A.0004.070907T2100Z-070908T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 314 PM CDT FRI SEP 7 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL MISSOURI...CRAWFORD AND WASHINGTON. IN SOUTHEAST MISSOURI...IRON...MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * THROUGH SATURDAY AFTERNOON * A COLD FRONT WILL STALL OVER SOUTHERN MISSOURI LATE TONIGHT AND SATURDAY. THIS FRONT WILL ACT AS A FOCUS FOR THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE NEXT 24 HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL BECAUSE OF THE ABUNDANT AMOUNT OF MOISTURE IN THE ATMOSPHERE. ANY ADDED HEAVY RAIN WILL BE FALLING OVER AN AREA THAT RECEIVED BETWEEN 2 AND 5 INCHES LAST NIGHT AND THIS MORNING...INCREASING THE LIKELIHOOD OF FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ BRITT
3 follow-up statements
000 WGUS63 KLSX 080934 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 434 AM CDT SAT SEP 8 2007 MOZ072>075-084-085-099-082145- /O.EXT.KLSX.FF.A.0004.000000T0000Z-070909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 434 AM CDT SAT SEP 8 2007 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL MISSOURI... CRAWFORD AND WASHINGTON. IN SOUTHEAST MISSOURI...IRON... MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * THROUGH SUNDAY MORNING * A COLD FRONT WILL STALL OVER SOUTHERN MISSOURI THIS MORNING...AND WILL REMAIN LOCKED OVER THE AREA THIS AFTERNOON AND TONIGHT. THIS FRONT WILL ACT AS A FOCUSING MECHANISM FOR THUNDERSTORMS...CAUSING THE STORMS TO FORM AND TRACK OVER THE SAME AREA. IN ADDITION...THE AIR FUELING THE STORMS IS EXTREMELY MOIST...SO HEAVY RAINFALL IS LIKELY WITH EACH ROUND OF STORMS THAT MOVE THROUGH AN AREA. POCKETS OF HEAVY RAIN HAS ALREADY OCCURRED IN SOUTHEAST MISSOURI OVER THE PAST FEW DAYS...SO THE SATURATED GROUND COMBINED WITH TODAYS HEAVY RAINS WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY. * PEOPLE ON OR NEAR THE FLOAT STREAMS IN SOUTHEAST MISSOURI SHOULD CAREFULLY MONITOR BOTH WEATHER CONDITIONS AND RIVER LEVELS TODAY AND TONIGHT. MAKE SURE TO MAKE CAMP ON HIGH GROUND WELL OUT OF THE CREEK BEDS...AND NEVER SET UP AN OVERNIGHT CAMP ON A SAND BAR OR ON THE SHORE LINE. MOTORISTS ARE ALSO REMINDED TO AVOID LOW WATER CROSSING DURING TIMES OF WET WEATHER. IF YOU DO COME ACROSS A FLOODED ROADWAY...DO NOT ATTEMPT TO CROSS IT. TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ TRUETT
000 WGUS63 KLSX 082007 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 307 PM CDT SAT SEP 8 2007 MOZ072>075-084-085-099-090815- /O.CON.KLSX.FF.A.0004.000000T0000Z-070909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 307 PM CDT SAT SEP 8 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL MISSOURI... CRAWFORD AND WASHINGTON. IN SOUTHEAST MISSOURI...IRON... MADISON...REYNOLDS...ST. FRANCOIS AND STE. GENEVIEVE. * THROUGH SUNDAY MORNING * A COLD FRONT WILL STALL OVER SOUTHERN MISSOURI TONIGHT. THIS BOUNDARY WILL ACT AS A FOCUSING MECHANISM FOR SEVERAL ROUNDS OF THUNDERSTORMS. IN ADDITION...THE AIR FUELING THE STORMS IS EXTREMELY MOIST...SO HEAVY RAINFALL IS LIKELY WITH EACH ROUND OF STORMS THAT MOVE THROUGH AN AREA. POCKETS OF HEAVY RAIN HAS ALREADY OCCURRED IN SOUTHEAST MISSOURI OVER THE PAST FEW DAYS...SO THE SATURATED GROUND COMBINED WITH TONIGHTS HEAVY RAINS WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY. * PEOPLE ON OR NEAR THE FLOAT STREAMS IN SOUTHEAST MISSOURI SHOULD CAREFULLY MONITOR BOTH WEATHER CONDITIONS AND RIVER LEVELS TONIGHT. MAKE SURE TO MAKE CAMP ON HIGH GROUND WELL OUT OF THE CREEK BEDS...AND NEVER SET UP AN OVERNIGHT CAMP ON A SAND BAR OR ON THE SHORE LINE. MOTORISTS ARE ALSO REMINDED TO AVOID LOW WATER CROSSING DURING TIMES OF WET WEATHER. IF YOU DO COME ACROSS A FLOODED ROADWAY...DO NOT ATTEMPT TO CROSS IT. TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ CVKING
000 WGUS63 KLSX 090902 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 402 AM CDT SUN SEP 9 2007 MOZ072>075-084-085-099-091015- /O.CAN.KLSX.FF.A.0004.000000T0000Z-070909T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON- REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 402 AM CDT SUN SEP 9 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSOURI HAS BEEN CANCELLED...SINCE THE THREAT OF HEAVY RAIN HAS COME TO AN END. MOTORISTS SHOULD CONTINUE TO USE CAUTION WHEN APPROACHING LOW WATER CROSSINGS...AS THEY MAY CONTAIN WATER DUE TO THE RECENT ROUND OF WET WEATHER. REMEMBER...IF YOU DO COME ACROSS A ROAD THAT IS OVERTOPPED BY WATER...TURN AROUND AND FIND ANOTHER ROUTE TO YOUR DESTINATION. $$ TRUETT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 12:45 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 7, 12:45 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1245 PM CDT FRI SEP 7 2007 .UPDATE... MORNING MCS HAS SIGNIFICANTLY DIMINISHED OVER THE SRN CWA OVER THE PAST TWO HOURS WHILE ADDITIONAL SCT SHRA HAVE BEGUN TO DEVELOP OVER CNTRL MO RECENTLY. DO EXPECT THIS TREND TO CONTINUE AS COLD FRONT TO MOVE SLOWLY SEWD ACROSS CWA LATER THIS AFTN AND THIS EVENING. SPC HAS REMOVED AREA FROM SLIGHT RISK...SO ANY SVR THREAT TO BE ISOLD. GIVEN THE ABUNDANTLY MOIST ATMOSPHERE... SHRA/TSRA WILL LIKELY PRODUCE HEAVY DOWNPOURS. BRITT && .DISCUSSION... FUNDAMENTAL SHIFT IN THE UA PTRN OVR THE CONUS CERTAINLY MAKING FOR A SGFNT CHG IN THE WX OVR CWA...AS CONCERN POTENTIALLY TURNS FROM BEING TOO DRY TO BCMG TOO WET. CNVTN ROLLING EAST OUT OF NW AND W CNTRL MO ERY TDA SHUD WORK ACR MOST OF OUR CWA THIS MRNG...AS STG SHTWV PUSHES FROM IA INTO GTLKS REGION. RADAR TRENDS FROM BOTH EAX AND LSX INDICATE HVY RAIN CONTG WITH THE EWD PROGRESSION OF THE CNVTN...AND HV ADDED THIS MENTION TO NW THIRDS OF FA THRU MID MRNG. BNRYS AND STABILILZING EFFECTS OF THIS MRNGS PCPN MAKING IT TUF TO DISCERN CNVTV TRENDS THSI AFTN. BEST CHC FOR REDVLPMT SHUD BE ERY AFTN OVR SE SECTIONS OF FA AS OUTFLO FROM MRNG CNVTN INTERACTS WITH MOIST...MDTLY UNSTBL...AND WKLY CAPPED AMS. HWVR...TRUE CDFNT TRAILING OUTFLO BNDRY BY SVRL HUNDRED MILES...AND REDVLPMT IS CERTAINLY PSBL ALG FNT AS IT PUSHES INTO NW SECTIONS OF FA DURG TIME OF MAX HTG. BIGGEST QUESTION FOR RDVLPMT IN THIS AREA IS HOW FAST AMS WL BE ABLE TO RECOVER FROM THIS MRNGS RAINFALL AND RESIDUAL CLD CVR. ALL SHORT RANGE MDLS FCSTG CDFNT TO STALL OUT OVR S MO LTR TNGT...THEN TRY TO BGN LFTG N ON SAT. BROAD TROFG OVR THE LWR 48 WL ALLOW SVRL SHTWVS...ALG WITH THE RMNTS OF T.S. HENRIETTE...TO INTERACT WITH THE FNTL BNDRY. WITH THESE FAVORABLE CONDS HV UPPED POPS TO LIKELY CATEGORY OVR S AREA FOR TNGT-SAT NGT...WITH CHC POPS ADJ AS FAR N AS A MEXICO-PITTSFIELD LN DUE TO NWD DRIFT OF FNT. WHILE THERE HV BEEN POCKETS OF HVY RAIN OVR THE LAST CPL OF DAYS MOST OF THE CWA RMNS VRY DRY. THRF...WHILE HVY RAIN NEEDS TO BE WATCHED THIS MRNG....MAIN CONCERN FOR XCSV RAINFALL WL BE LTR TNGT THRU SAT NGT AS THE FNT STALLS OUT...AND PRIMARILY IN S AREAS. AMS FROM GULF TO S MO IS VRY TROPICAL WITH PWATS IN EXCESS OF 2 INCHES...SO ANY STORMS THAT DO FORM WL BE EFFICIENT RAIN PRODUCERS. BECAUSE OF THE CURRENT DRY CONDS...AND SINCE TIMING OF THE HVIST RAINFALL IS PROB 24 HRS AWAY...HELD OFF ISSUING FFA ATTM BUT WL CERTAINLY MENTION THE THRT IN HWO. ALTHO THE SPECIFICS VARY...WRF/NAM AND GFS BOTH INDICATE A VRY SLOW SWD SHIFT OF THE FRONT IN THE SUN AND SUN NGT TIME FRAME AS LWRG HGTS GRDLY ALLOWS COOLER AIR TO FILTER INTO MS VLY. THIS SHUD CAUSE PRIMARY RAIN THRT TO PUSH INTO THE OHIO VLY...WITH A CORRESPONDING GRDL DCR IN POPS OVR S SECTIONS OF OUR FA. TRUETT && .AVIATION... FOR THE 18Z TAFS... LARGE AREA OF BKN015-030 CIGS EXTENDING FROM IOWA INTO KUIN AND KSUS WILL CONTINUE TO MOVE SEWD...AND HAVE MOVED MVFR CIGS INTO KSTL/KSUS AROUND 19Z. HAVE BACKED OFF ON THE AREAL COVERAGE TSRA THIS AFTERNOON...SO HAVE CHANGE PROB30/TEMPO GROUPS TO BE VCTS. WINDS WILL CONTINUE TO VEER WITH FROPA AND THEREAFTER. WHILE SOME LOW LEVEL DRY AIR MAY MAKE IT INTO KUIN/KCOU TO IMPROVE CIGS TO VFR OVERNIGHT...DO NOT EXPECT THIS AT KSTL/KSUS AND HAVE LEFT THEM MVFR THROUGH THE PERIOD. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 7, 12:55 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1255 PM CDT FRI SEP 7 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1255 PM CDT FRI SEP 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD AND ALONG A COLD FRONT THAT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND TONIGHT. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED WITH THESE STORMS...BUT A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING. IN ADDITION...THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE SATURDAY AND SUNDAY...MAINLY IN AREAS IN ALONG AND SOUTH OF INTERSTATE 70. THE COLD FRONT MOVING INTO THE AREA TODAY IS FORECAST TO STALL OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS LATER TONIGHT AND SATURDAY...PRODUCING SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS. GIVEN THE ABUNDANT MOISTURE IN THE ATMOSPHERE...SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
Nearby
Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.